Vermont, 2023

Flash Flooding in Vermont, July 10, 2023

July 10, 2023 · NWS BTV · 2 events in 2 counties and zones

Widespread showers and thunderstorms with heavy rainfall affected the region on July 10, 2023 leading to areas of significant to severe flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

Widespread showers and thunderstorms with heavy rainfall affected the region on July 10, 2023 leading to areas of significant to severe flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 10, 12:45 PM EST, 15 minutes earlier.

Area forecast discussion, Jul 10, 12:45 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
145 PM EDT Mon Jul 10 2023

.SYNOPSIS...
Multiple rounds of moderate to heavy rain is ongoing. Expect
storm rainfall totals across much of Vermont and northeastern
New York to reach 2 to 5 inches of rain with locally 7 inches
through Tuesday. With saturated soil and elevated river levels
from recent rainfall, widespread significant to potentially
catastrophic flash flooding are expected overnight tonight into
Monday night. The heavy rainfall will also lead to sharp river
rises, leading to widespread area and river flooding through
Tuesday. Muggy and unsettled conditions continue through the
rest of the week. The next system to bring rain will be Thursday
into Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 150 PM EDT Monday...

Forecast remains largely on track. Earlier this morning, we noticed
a potent 572 Dm low trying to close off over Rochester, NY with
the upper level trough increasingly taking on a negative tilt
along with upper level diffluence over our region. The 12z HRRR
and NAM 3km picked up on this development and backs/blossoms
the precipitation over the populated Winooski River valley from
Montpelier to Burlington through the afternoon hours. WPC has
also highlighted the concern in their Mesoscale Discussion 0688.
By early afternoon, the favorable left exit region of the 250mb
jet streak is now nosing into Connecticut. So updated the 6 hour
QPF for this afternoon using some of the hi-res 12z CAM
guidance. In addition, WPC now has most of VT under the High Day
1 Excessive Rainfall Outlook, which means that widespread flash
floods are likely with significant to potentially catastrophic
impacts. The existing Flash Flood Warnings across northern VT
might need to be updated/upgraded in severity. Stay tuned and
always remember turn around, don't drown.

PREVIOUS DISCUSSION...

* Expect significant to potentially catastrophic widespread
  flash flooding through Monday evening, with possible impacts
  not seen since Irene.
* Widespread heavy rainfall of 2-5 inches with localized 7+
  inches will be exacerbated by the saturated soil and elevated
  river levels from all the recent rainfall.
* Scattered strong storms are possible Monday afternoon with the
  risk of an isolated downburst.

With people waking up, we're now getting reports of how bad the
flooding is in central Vermont. Evacuations have been taking
place, all routes leading into a couple small mountain towns and
villages have been closed off, and multiple road washouts and
field flooding are ongoing. The latest radar scans show another
mass of rain headed into these areas. Be on the alert and know
higher ground that you can reach. Heed all road closures; turn
around, don't drown. Stay safe and have all electronics charged
and set to receive alerts.

Deep, moist convergence is ongoing across the region. The first
wave of vort maxes is starting to lift north, and there some
breaks of rain, but there's another vort swinging through and
the dynamical forcing is expected to be more intense than this
first wave that's going through, and when we will have some
diurnal destabilization. That's bad news. Confidence remains
very high that this will be a high end to locally extreme event
for the region that will be a danger to life and property. This
is because forecast probabilities of exceeding 5 inches are
nearly 80 percent in parts of central Vermont, and the updated
forecast reflects localized 6 inch reports along the mountain
summits. The idea of rainfall totals in excess of 7 inches is
still on the table along the spine of the Greens. We remain in
a High risk ERO for much of our CWA (Monday 8 AM to Tuesday 8
AM), which means that widespread flash flooding is expected.

The gradient of precipitation is fairly sharp moving east of the
Adirondacks. St. Lawrence County remains out of the Flood Watch
at this time, with rainfall amounts between 0.33" to 1.33" with
locally higher amounts possible. Did add a mention of ponding
possible in the area, but impacts appear to remain minimal for
St. Lawrence County.

The one change to the forecast was to increase wind gusts on
Tuesday. In the Northeast Kingdom, we will have to monitor the
potential for a low-level jet of 35 to 45 knots lifting north
across the region as the upper low intensifies. Forecast
guidance suggests mid-level cooling may allow some of these
winds to mix to the surface of the Northeast Kingdom. With such
saturated soils, felling trees would be easier than normal. For
now, have started the trend up to 20 to 30 mph across parts of
central Vermont into the Northeast Kingdom, but this may need to
be watched as a post-storm impact Tuesday afternoon.

Please take this flooding event seriously, have multiple ways
to receive real-time NWS weather alerts and have contingency
plans in place.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
As of 355 AM EDT Monday...Shower chances will continue as we head
into the middle part of the week. Some brief shortwave ridging may
allow for a brief break Tuesday night, but things should redevelop
on Wednesday as an upper shortwave skirts by just to our northwest.
A frontal boundary will attempt to push through the forecast area.
Timing of this frontal passage differs between models, which has
implications for convective potential on Wednesday. Note the NAM has
SB CAPE values of 1000-2000+ J/kg along with 30-35 kt of 0-6km
shear, which would point toward organized strong storms. Meanwhile,
the GFS is not as aggressive, keeping CAPE below 1000 J/kg and shear
less than 30 kt. Trends will need to be watched. Otherwise, expect
highs in the lower to mid 80s, potentially into the upper 80s in
southern sections.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 355 AM EDT Monday...Overall expect to stay in a fairly active
and warm/muggy pattern as remain on the periphery of upper low
pressure gyrating around near the Hudson Bay. Shortwave troughs will
periodically rotate around this low, lifting across our region on
southwest flow. Timing of these features and their associated
precipitation is often to nail down more than just a couple days
ahead of time, though there is some consensus in the Thursday night
into Friday timeframe. Less agreement heading into the weekend, so
have stayed pretty close to the NBM to account for model
differences. Temperatures will remain near to slightly above normal,
though they will ultimately depend upon precipitation and sky cover,
especially daytime highs. Overall, highs should be in the 80s and
lows in the 60s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Through 18Z Tuesday...TAFs range from VFR to LIFR with mixes of
fog and rainfall reducing visibilities with highly variable
ceilings. Winds are calm for the most part, but will trend
southeast and then north and northwest. Overall, intervals of
IFR ceilings and visibilities is likely to prevail as heavy rain
expands northwards. There could be brief pockets of lighter
rain that improve visibilities. After 18z, another swath of
very heavy rain and embedded thunder will lift north into the
region as surface low lifts north. Northwest winds will become
favored after 21z, though still with some variability possible
depending on the low track. This will likely cause decreasing
ceilings at most sites back below 1000 ft agl. Rain will trend
towards KSLK, KBTV, and KEFK after 21z as the low lifts
northwards. Towards 00z Tuesday, increasing 1500-2000 ft agl
winds out of the northwest at 35 to 40 knots. So have introduced
some LLWS for the latter portions of TAFs for several terminals,
including KRUT and KSLK.

Outlook...

Tuesday: VFR. Chance SHRA, Slight chance TSRA.
Tuesday Night: VFR. Slight chance SHRA.
Wednesday: VFR. Slight chance SHRA, Slight chance TSRA.
Wednesday Night: VFR. Slight chance SHRA.
Thursday: Mainly MVFR, with areas VFR possible. Chance SHRA,
Slight chance TSRA.
Thursday Night: Mainly MVFR, with local IFR possible. Chance
SHRA, Slight chance TSRA.
Friday: Mainly VFR, with areas IFR possible. Chance SHRA, Slight
chance TSRA.

&&

.HYDROLOGY...
** WPC has updated their Day 1 Excessive Rainfall Outlook and
 most of VT is now in their Day 1 High risk ERO, which means
 that widespread flash flooding is expected/likely.

We remain in a Moderate Risk from the Adirondacks east, with an
embedded High Risk ERO along the eastern slopes of the
Adirondacks, Champlain Valley, and across the spine of the Green
Mountains. This indicates numerous flash flooding is likely.
There will be two rounds of widespread heavy rainfall. One is
ongoing, which is producing rainfall amounts between 0.50" and
2.50", locally up to 3.50" of rain. After a brief lull, rainfall
will once again blossom during the day, peaking this afternoon
into evening. There is even potential for a third round of
moderate rainfall overnight hours as wrap around precipitation
develops behind an upper low. Given the saturated ground and
antecedent high river/creek levels, bottom line is that it will
not take a whole lot of rain to cause widespread issues.
Overall, we continue to forecast widespread 2 to 5 inches of
rain with locally 7+ inches especially along and near the spine
of the Green Mountains. Expect washed out roads and culverts,
fast- responding creeks spilling out of their banks, as well as
widespread poor drainage urban area flooding. Even outside of
the stratiform widespread rainfall, convective elements will be
possible this afternoon, leading to locally enhanced rainfall
with a quick inch or two in as little as an hour. By this
evening into overnight hours, and heading into Tuesday, the
flooding mode will transition from flash flooding to more of
area and main stem river flooding. Typically vulnerable basins
including the Mad River in Moretown, Otter Creek in Center
Rutland, Winooski River in Essex Junction and Ausable River at
Ausable Forks are expected to reach minor and moderate flood
stage on later today, Tuesday, and even into Wednesday.

The main takeaway is that if you are in a Flood Watch, please take
this flooding event seriously, have multiple ways to receive real-
time NWS weather alerts and have contingency plans in place.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flood Watch through Tuesday evening for VTZ001>011-016>021.
NY...Flood Watch through Tuesday evening for NYZ027-028-030-031-034-
     035.

&&

SYNOPSIS...Haynes
NEAR TERM...Chai/Haynes
SHORT TERM...Hastings
LONG TERM...Hastings
AVIATION...Chai/Haynes
HYDROLOGY...Chai/Hastings
Hazardous weather outlook, Jul 10, 2:12 AM EST, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
312 AM EDT Mon Jul 10 2023

NYZ026-029-087-110715-
Northern St. Lawrence-Southeastern St. Lawrence-
Southwestern St. Lawrence-
312 AM EDT Mon Jul 10 2023

This Hazardous Weather Outlook is for northern New York.

.DAY ONE...Today and tonight.

A few moderate to heavy showers and a few thunderstorms will be
possible across St. Lawrence County. However, flooding is not
expected at this time across St. Lawrence County. Still, locally
heavy rain may lead to ponding on roads and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ027-028-030-031-034-035-VTZ001>011-016>021-110715-
Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Grand Isle-Western Franklin-Orleans-
Essex-Western Chittenden-Lamoille-Caledonia-Washington-
Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
312 AM EDT Mon Jul 10 2023

...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 10, 11:13 AM EST, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1213 PM EDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     Rain             Ripton                  43.98N  73.03W
07/10/2023  M3.80 inch       Addison            VT   Public

&&

Event Number BTV2301753

ANK
Local storm report, Jul 10, 11:28 AM EST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1228 PM EDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     Rain             Stannard                44.53N  72.22W
07/10/2023  M2.80 inch       Caledonia          VT   Broadcast Media

&&

Event Number BTV2301755

ANK
Local storm report, Jul 10, 11:45 AM EST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1245 PM EDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     Rain             1 N Rutland             43.63N  72.98W
07/10/2023  M2.50 inch       Rutland            VT   Co-Op Observer

&&

Event Number BTV2301756

ANK
Local storm report, Jul 10, 12:22 PM EST, 38 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Burlington VT
122 PM EDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Flash Flood      Woodbury                44.43N  72.41W
07/09/2023                   Washington         VT   Fire Dept/Rescue

            Flooding at the intersection of Rt. 14 and Blake Hill
            Road in Woodbury

0700 PM     Flash Flood      Calais                  44.38N  72.43W
07/09/2023                   Washington         VT   Emergency Mngr

            Road washed out

0750 PM     Flash Flood      Redford                 44.61N  73.80W
07/09/2023                   Clinton            NY   Emergency Mngr

            Flood waters across Route 3 by Ore Bed Road

0800 PM     Flash Flood      1 SSE Saranac           44.64N  73.74W
07/09/2023                   Clinton            NY   CoCoRaHS

            CoCoRaHS observer reports 3.25 inches of rain fell
            between 6:15 PM and 8 PM. Observer noted extensive
            flooding and wash outs on their property.

0922 PM     Flash Flood      2 SSW Altona            44.86N  73.68W
07/09/2023                   Clinton            NY   Dept of Highways

            Route 190 between Devils Den Road and Encore Road has
            been closed due to flood waters.

0305 AM     Flash Flood      Weston                  43.28N  72.80W
07/10/2023                   Windsor            VT   Law Enforcement

            Route 100 washed out

0411 AM     Flash Flood      Ludlow                  43.40N  72.70W
07/10/2023                   Windsor            VT   Dept of Highways

            VT 103 closed

0431 AM     Flash Flood      Mount Holly             43.45N  72.82W
07/10/2023                   Rutland            VT   Dept of Highways

            Route 103 closed

0448 AM     Flash Flood      Ludlow                  43.40N  72.70W
07/10/2023                   Windsor            VT   Dept of Highways

            Rte 100 closed

0513 AM     Flash Flood      Andover                 43.28N  72.70W
07/10/2023                   Windsor            VT   Emergency Mngr

            Swift water rescue of 10 people from a camp. Time
            unknown.

0617 AM     Flash Flood      Barton                  44.75N  72.18W
07/10/2023                   Orleans            VT   Dept of Highways

            Rte 16 closed

0623 AM     Flash Flood      Mount Holly             43.45N  72.82W
07/10/2023                   Rutland            VT   Emergency Mngr

            Rte 155 closed south of Mount Holly, from Straight Rd
            to Rte 100

0633 AM     Flash Flood      Ludlow                  43.40N  72.70W
07/10/2023                   Windsor            VT   Emergency Mngr

            Numerous roads closed

0645 AM     Flash Flood      Middlesex               44.30N  72.68W
07/10/2023                   Washington         VT   Emergency Mngr

            Route 2 closed from Lower Sunny Brook Rd to Cross Rd

0715 AM     Flash Flood      Berlin                  44.21N  72.58W
07/10/2023                   Washington         VT   Law Enforcement

            Berlin PD reports several roads affected by flooding,
            including Route 302.

0731 AM     Flash Flood      Middlesex               44.30N  72.68W
07/10/2023                   Washington         VT   Public

            Video of flooding on Lower Sunny Brook Rd via social
            media

0736 AM     Flash Flood      Orleans                 44.81N  72.20W
07/10/2023                   Orleans            VT   Dept of Highways

            Rte 58 down to 1 lane due to flooding

0740 AM     Flash Flood      Woodstock               43.63N  72.52W
07/10/2023                   Windsor            VT   Dept of Highways

            Route 4 closed from Westerdale Rd to Knapp Dr

0742 AM     Flash Flood      Barton                  44.75N  72.18W
07/10/2023                   Orleans            VT   Dept of Highways

            Route 5 down to one lane from Route 58 toward Irasburg
            due to flooding.

0814 AM     Flash Flood      Roxbury                 44.10N  72.73W
07/10/2023                   Washington         VT   Emergency Mngr

            Route 12A closed south of Roxbury Village between
            Railroad Ave and Sullivan Hill Rd

0815 AM     Flash Flood      1 NNW Middlesex         44.32N  72.69W
07/10/2023                   Washington         VT   Public

            Notch Rd near Meade Rd is completely impassable.

0821 AM     Flash Flood      Stockbridge             43.78N  72.77W
07/10/2023                   Windsor            VT   Emergency Mngr

            Route 107 closed near Sweet Lane

0844 AM     Flash Flood      1 ESE Shrewsbury        43.51N  72.85W
07/10/2023                   Rutland            VT   Dept of Highways

            VT 103 is closed from Lincoln Hill Road to VT 140

0915 AM     Flash Flood      Northfield              44.15N  72.66W
07/10/2023                   Washington         VT   Dept of Highways

            VT-12A from VT-12 in Northfield to Granville is closed

0940 AM     Flash Flood      Bethel                  43.83N  72.63W
07/10/2023                   Windsor            VT   Dept of Highways

            VT-12 from Camp Brook Rd to Bethel Fire Department is
            closed

0942 AM     Flash Flood      Worcester               44.37N  72.55W
07/10/2023                   Washington         VT   Dept of Highways

            VT-12 at Ledge Road is closed

0949 AM     Flash Flood      Williamstown            44.12N  72.53W
07/10/2023                   Orange             VT   Dept of Highways

            VT-14 in the Williamstown Gulf is closed

0959 AM     Flash Flood      Weathersfield           43.40N  72.41W
07/10/2023                   Windsor            VT   Dept of Highways

            VT-131 is closed from VT-106 to VT-103

1003 AM     Flash Flood      Plymouth                43.53N  72.73W
07/10/2023                   Windsor            VT   Dept of Highways

            VT-100A is closed

1029 AM     Flash Flood      Montpelier              44.27N  72.57W
07/10/2023                   Washington         VT   Dept of Highways

            I-89 NB just north of Exit 8 down to one lane

1056 AM     Flash Flood      Ludlow                  43.40N  72.70W
07/10/2023                   Windsor            VT   Public

            Video of flooding on Main Street on social media

1124 AM     Flash Flood      Berlin                  44.21N  72.58W
07/10/2023                   Washington         VT   Dept of Highways

            VT-12 at Chase Rd is closed

1157 AM     Flash Flood      Brookfield              44.05N  72.60W
07/10/2023                   Orange             VT   Dept of Highways

            VT-65 Floating Bride over Sunset Lake is closed

1159 AM     Flash Flood      Royalton                43.83N  72.57W
07/10/2023                   Windsor            VT   Dept of Highways

            VT-14 near the Aubuchon Hardware is closed

&&

EVENT NUMBER BTV2301702 BTV2301707 BTV2301706 BTV2301708 BTV2301709
BTV2301713 BTV2301715 BTV2301716 BTV2301717 BTV2301718 BTV2301720
BTV2301721 BTV2301722 BTV2301723 BTV2301734 BTV2301727 BTV2301728
BTV2301729 BTV2301730 BTV2301732 BTV2301733 BTV2301735 BTV2301736
BTV2301737 BTV2301739 BTV2301740 BTV2301741 BTV2301742 BTV2301743
BTV2301750 BTV2301748 BTV2301749 BTV2301751 BTV2301752

Verasamy
Local storm report, Jul 10, 12:41 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
141 PM EDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Flash Flood      Randolph                43.92N  72.67W
07/10/2023                   Orange             VT   Dept of Highways

            VT-66 is closed from Windover Rd to Hedding Dr

&&

Event Number BTV2301757

ANK
Local storm report, Jul 10, 1:00 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
200 PM EDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Rain             3 E South Northfield    44.12N  72.60W
07/10/2023  M4.60 inch       Orange             VT   Public

&&

Event Number BTV2301758

ANK

The radar

The Burlington radar (KCXX), 49 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Washington

When
July 10, 1:00 PM EST to 4:00 PM EST
Where
Washington County, 2.47 mi E of Middlesex to 3.15 mi WNW of Riverton
Cause
Heavy Rain
Property damage
$2.0 million
Reported by
Emergency Manager
Coordinates
44.294, -72.631

Three to seven inches fell in the area through the day, leading to severe flash flooding along the Jail and Stevens Branches of the Winooski River in the Barre, VT area. Areas along Route 302 were hardest hit. Some flash flooding was also noted in Montpelier and Berlin, VT during this time.

Flash Flood, Orleans

When
July 10, 7:30 PM EST to 10:00 PM EST
Where
Orleans County, 2.72 mi W of Mill Vlg to 1.37 mi WNW of Craftsbury
Cause
Heavy Rain
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
44.665, -72.425

Showers and thunderstorms persisted across the affected area during the evening hours dropping one to three inches of rain and leading to a few areas of flash flooding. A CoCoRaHS observer reported local flash flooding at their residence in the Craftsbury Common area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2023Every state in 2023This day in weather historyWarnings in Vermont, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112351, 1112358.